HOLYOKE, Mass. (AP) — Two Massachusetts police officers and two emergency medical technicians were been taken to the hospital because of possible exposure to the powerful opioid fentanyl.
Police say the officers and the EMTs were responding to an apparent overdose in Holyoke at about 7 p.m. Thursday.
Lt. Isaias Cruz says after the overdose victim was revived, the officers started feeling dizzy and weak.
Fire Capt. Kevin Cavagnac says the two EMTs also started experiencing symptoms of exposure to fentanyl, which is many time more powerful than heroin.
Most Read Nation & World Stories
- Despite stay-at-home orders, 6 out of 10 are on roads, and Seattle traffic hovers around 50% of typical levels
- New York gets Chinese ventilators; Trump wants more thanks VIEW
- Inside the coronavirus testing failure: Alarm and dismay among the scientists who sought to help
- In Italy, going back to work may depend on having the right antibodies VIEW
- Coast Guard: Cruise ships must stay at sea with sick onboard VIEW
They were all treated at Holyoke Medical Center. The EMTs and at least one of the officers was later released.
Cavagnac says the hospital was placed on lockdown for a short period to prevent cross contamination.